Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 11, 2021, 3:21 PM CDT for Madison County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 11, 2021, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.25 in
- Wind
- 40
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 39 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WWUS84 KHUN 112021
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
321 PM CDT Wed Aug 11 2021
ALZ006-112045-
Madison AL-
321 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Madison
County through 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moores Mill, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Huntsville, Meridianville, Moores Mill and Hazel Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3485 8638 3479 8648 3481 8668 3495 8657
TIME...MOT...LOC 2021Z 113DEG 10KT 3484 8650
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
KTWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:55 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 11, 2:55 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
255 PM CDT Wed Aug 11 2021
.NEAR TERM...(Tonight)
Issued at 255 PM CDT Wed Aug 11 2021
Another warm day is underway across the TN Valley as high
temperatures begin to crest in the low to mid 90s with dew points in
the mid 70s. Heat index values are currently 102-106 across north
central and northeast Alabama and expected to climb up to 105-107 for
most areas. A heat advisory will remain in effect until 9 PM today.
There is currently a thunderstorm complex to the south of the area
radiating outward along an outflow boundary from previous strong
convection over Birmingham. This outflow boundary will propagate
into an environment with low level lapse rates over 8 C/km, PWs near
1.8", and SBCAPE over 4000 J/kg. Ample instability and moisture with
no shear in sight will create a strong downburst threat with wind
gusts up to 50 mph possible, and there have been a few reports of
small hail in the stronger storms. Steering flow remains weak and
stronger storms may linger over the same area and result in a
localized flood threat.
Most convective activity should dissipate after sunset, but a stray
shower or storm cannot be ruled out through the evening hours.
Otherwise, temperatures should cool into the low to mid 70s tonight.
Patchy fog may once again develop in sheltered valleys and near large
bodies of water with the humid airmass in place and surface high
pressure keeping skies clear and winds calm.
.SHORT TERM...(Thursday through Friday)
Issued at 255 PM CDT Wed Aug 11 2021
Ridging aloft persists tomorrow as the surface high pressure remains
anchored over the Mid Atlantic states. With little relief from
humidity, heat indices will once again peak in the 105-107 range for
most of the TN Valley, and a second heat advisory will be in effect
from 11 AM to 9 PM on Thursday. Continuing southwesterly flow in low
levels will advect in more moisture throughout the atmospheric
column, resulting in PWs near 2" Thursday and Friday. Expect showers
and thunderstorms to once again form along localized convergence
axes or remnant outflow boundaries each afternoon. Surrounding
environments with high CAPE and steep low level lapse rates will be
supportive of a few strong storms with gusty winds.
On Friday, an upper level trough will slightly dig into the Midwest
and provide more upper level support for convection to spread into
northwest Alabama, which has remained mostly dry this week.
.LONG TERM...(Friday night through Tuesday)
Issued at 255 PM CDT Wed Aug 11 2021
The long term forecast becomes a tale of two systems: a cold front
extending from a surface low tracking from the Great Lakes into the
Northeast, and Tropical Storm Fred.
The good news is that the oppressive upper level ridging subsides
this weekend into next week as it weakens and shifts over the Mid
Atlantic. This will allow an upper level trough to dig into the
Mississippi Valley and usher in a cooler, but wetter, airmass. The
aforementioned surface low will drag a cold front toward the
Southeast this weekend, but the upper level ridging will cause the
boundary to stall north and west of the TN Valley. Numerous showers
and thunderstorms will be in place each afternoon and evening this
weekend into nearly next week. All of that rain will limit our
heating each afternoon, and high temperatures are expected to be
roughly 5-10 degrees below normal for this time of year, peaking in
the low to mid 80s Sunday through Tuesday.
Tropical Storm Fred will approach the northeastern Gulf of Mexico
Sunday into Monday, but there remains uncertainty with where Fred
will track. At this time, most guidance keeps it south and east of
our area, which should keep us out of the heaviest rainfall swath.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1227 PM CDT Wed Aug 11 2021
Scattered showers have begun to develop in otherwise VFR conditions
with light southwest winds. A few thunderstorms may impact HSV, while
there is lower confidence in showers or storms impacting MSL. Expect
gusty winds near 40 kts and heavy rainfall with stronger storms this
afternoon, and AWWs may be needed. Storms end near sunset and it
should be a quiet night.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 9 PM CDT this evening for ALZ001>008-016.
Heat Advisory from 11 AM to 9 PM CDT Thursday for ALZ001>008-016.
TN...Heat Advisory until 9 PM CDT this evening for TNZ076-096.
Heat Advisory from 11 AM to 9 PM CDT Thursday for TNZ076-096.
&&
NEAR TERM...30
SHORT TERM...30
LONG TERM...30
AVIATION...30
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Aug 11, 2:51 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 251 PM CDT Wed Aug 11 2021 ALZ001>010-016-TNZ076-096-097-121100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 251 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Isolated to scattered thunderstorms will be possible through the early evening. A few may be strong and produce wind gusts up to 50 mph and small hail. Heat indices will rise to 100-107 degrees this afternoon, and a Heat Advisory is in effect for all of the forecast area except Jackson and DeKalb counties in Alabama and Franklin County in Tennessee through 9 PM tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms will remain possible through Tuesday, especially during the afternoon into the early evening hours. A few stronger storms may produce gusty winds. Heat indices will climb above 100 degrees Thursday and Friday afternoons. A Heat Advisory will be in effect Thursday afternoon for all of the forecast area except Jackson and DeKalb counties in Alabama and Franklin County in Tennessee. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Aug 11, 3:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
305 PM CDT Wed Aug 11 2021
ALZ009-TNZ097-112045-
Jackson AL-Franklin TN-
305 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of north central
Jackson and southeastern Franklin Counties through 345 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Stevenson, moving south at 5 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stevenson, Anderson and Bass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3502 8601 3503 8591 3484 8580 3482 8603
TIME...MOT...LOC 2004Z 354DEG 5KT 3496 8593
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Aug 11, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
321 PM CDT Wed Aug 11 2021
ALZ006-112045-
Madison AL-
321 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Madison
County through 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moores Mill, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Huntsville, Meridianville, Moores Mill and Hazel Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3485 8638 3479 8648 3481 8668 3495 8657
TIME...MOT...LOC 2021Z 113DEG 10KT 3484 8650
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:05 PM CDT | Special Weather Statement | HUN | Jackson | 40 min |
| Aug 11, 3:32 PM CDT | Special Weather Statement | HUN | DeKalb | 28 min |
| Aug 11, 3:47 PM CDT | Special Weather Statement | HUN | Marshall | 28 min |
| Aug 11, 3:55 PM CDT | Special Weather Statement | HUN | Jackson | 35 min |
| Aug 11, 4:01 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 29 min |
| Aug 11, 4:07 PM CDT | Special Weather Statement | HUN | Lawrence | 38 min |
| Aug 11, 4:22 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 23 min |
| Aug 11, 4:35 PM CDT | Special Weather Statement | HUN | Morgan | 40 min |
| Aug 11, 4:43 PM CDT | Special Weather Statement | HUN | Madison | 47 min |
| Aug 11, 5:09 PM CDT | Special Weather Statement | HUN | Madison, Morgan | 21 min |
| Aug 11, 5:17 PM CDT | Special Weather Statement | HUN | Jackson | 28 min |
| Aug 11, 5:21 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 24 min |
| Aug 11, 5:38 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 25 min |
| Aug 11, 5:46 PM CDT | Special Weather Statement | HUN | Jackson | 29 min |
| Aug 11, 6:17 PM CDT | Flash Flood Warning | HUN | Jackson, Madison, Marshall, Morgan | 79 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.